Advertisement

Lobachevskii Journal of Mathematics

, Volume 39, Issue 9, pp 1460–1465 | Cite as

Error Investigation of a Finite Element Approximation for a Nonlinear Sturm–Liouville Problem

  • A. A. Samsonov
  • P. S. Solov’ev
  • S. I. Solov’ev
Selected Articles from the Journal Uchenye Zapiski Kazanskogo Universiteta, Seriya Fiziko-Matematicheskie Nauki
  • 4 Downloads

Abstract

A positive definite differential eigenvalue problem with coefficients depending nonlinearly on the spectral parameter is studied. The problem is formulated as a variational eigenvalue problem in a Hilbert space with bilinear forms depending nonlinearly on the spectral parameter. The variational problem has an increasing sequence of positive simple eigenvalues that correspond to a normalized system of eigenfunctions. The variational problem is approximated by a finite element mesh scheme on a uniform grid with Lagrangian finite elements of arbitrary order. Error estimates for approximate eigenvalues and eigenfunctions are proved depending on the mesh size and the eigenvalue size. The results obtained are generalizations of well-known results for differential eigenvalue problems with linear dependence on the spectral parameter.

Keywords and phrases

eigenvalue eigenfunction eigenvalue problem mesh approximation finite element method 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    S. I. Solov’ev, “Approximation of differential eigenvalue problems with a nonlinear dependence on the parameter,” Differ. Equations 50, 947–954 (2014). doi 10.1134/S0012266114070106MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    A. D. Lyashko and S. I. Solov’ev, “Fourier method of solution of FE systems with Hermite elements for Poisson equation,” Sov. J. Numer. Anal. Math. Modell. 6, 121–129 (1991).MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    S. I. Solov’ev, “Fast direct methods of solving finite-element grid schemes with bicubic elements for the Poisson equation,” J. Math. Sci. 71, 2799–2804 (1994).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    S. I. Solov’ev, “A fast direct method of solving Hermitian fourth-order finite-element schemes for the Poisson equation,” J. Math. Sci. 74, 1371–1376 (1995).MathSciNetCrossRefGoogle Scholar
  5. 5.
    R. Z. Dautov, A. D. Lyashko, and S. I. Solov’ev, “The bisection method for symmetric eigenvalue problems with a parameter entering nonlinearly,” Russ. J. Numer. Anal. Math. Modell. 9, 417–427 (1994).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    S. I. Solov’ev, “The finite element method for symmetric nonlinear eigenvalue problems,” Comput. Math. Math. Phys. 37, 1269–1276 (1997).MathSciNetGoogle Scholar
  7. 7.
    R. Z. Dautov, A. D. Lyashko, and S. I. Solov’ev, “Convergence of the Bubnov–Galerkin method with perturbations for symmetric spectral problems with parameter entering nonlinearly,” Differ. Equations 27, 799–806 (1991).zbMATHGoogle Scholar
  8. 8.
    S. I. Solov’ev, “The error of the Bubnov–Galerkin method with perturbations for symmetric spectral problems with a non-linearly occurring parameter,” Comput. Math. Math. Phys. 32, 579–593 (1992).MathSciNetzbMATHGoogle Scholar
  9. 9.
    S. I. Solov’ev, “Superconvergence of finite element approximations of eigenfunctions,” Differ. Equations 30, 1138–1146 (1994).MathSciNetzbMATHGoogle Scholar
  10. 10.
    S. I. Solov’ev, “Superconvergence of finite element approximations to eigenspaces,” Differ. Equations 38, 752–753 (2002).MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    S. I. Solov’ev, “Approximation of differential eigenvalue problems,” Differ. Equations 49, 908–916 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    S. I. Solov’ev, “Finite element approximation with numerical integration for differential eigenvalue problems,” Appl. Numer. Math. 93, 206–214 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    S. I. Solov’ev, “Approximation of nonlinear spectral problems in a Hilbert space,” Differ. Equations 51, 934–947 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    S. I. Solov’ev, “Approximation of variational eigenvalue problems,” Differ. Equations 46, 1030–1041 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    S. I. Solov’ev, “Approximation of positive semidefinite spectral problems,” Differ. Equations 47, 1188–1196 (2011). doi: 10.1134/S001226611108012X.MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    S. I. Solov’ev, “Approximation of sign-indefinite spectral problems,” Differ. Equations 48, 1028–1041 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    I. B. Badriev, V. V. Banderov, V. L. Gnedenkova, N. V. Kalacheva, A. I. Korablev, and R. R. Tagirov, “On the finite dimensional approximations of some mixed variational inequalities,” Appl. Math. Sci. 9, 5697–5705 (2015).Google Scholar
  18. 18.
    I. B. Badriev, G. Z. Garipova, M. V. Makarov, and V. N. Paymushin, “Numerical solution of the issue about geometrically nonlinear behavior of sandwich plate with transversal soft filler,” Res. J. Appl. Sci. 10, 428–435 (2015).Google Scholar
  19. 19.
    I. B. Badriev, G. Z. Garipova, M. V. Makarov, V. N. Paimushin, and R. F. Khabibullin, “On solving physically nonlinear equilibrium problems for sandwich plates with a transversely soft filler,” Uchen. Zap. Kazan. Univ., Ser. Fiz.-Mat. Nauki 157, 15–24 (2015).zbMATHGoogle Scholar
  20. 20.
    I. B. Badriev, M. V. Makarov, and V. N. Paimushin, “Solvability of physically and geometrically nonlinear problem of the theory of sandwich plates with transversally-soft core,” Russ. Math. 59 (10), 57–60 (2015). doi 10.3103/S1066369X15100072MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    I. B. Badriev, M. V. Makarov, and V. N. Paimushin, “Numerical investigation of physically nonlinear problem of sandwich plate bending,” Proc. Eng. 150, 1050–1055 (2016). doi 10.1016/j. proeng. 2016. 07. 213CrossRefGoogle Scholar
  22. 22.
    I. B. Badriev, M. V. Makarov, and V. N. Paimushin, “Mathematical simulation of nonlinear problem of three-point composite sample bending test,” Proc. Eng. 150, 1056–1062 (2016). doi 10.1016/j. proeng. 2016. 07. 214CrossRefGoogle Scholar
  23. 23.
    I. B. Badriev and L. A. Nechaeva, “Mathematical modeling of steady filtering with a multivalued law,” Vestn. Perm. Issled. Politekh. Univ., Mekh., No. 3, 35–62 (2013).Google Scholar
  24. 24.
    V. P. Mikhailov, Differential Equations in Partial Derivatives (Nauka, Moscow, 1983) [in Russian].Google Scholar
  25. 25.
    P. G. Ciarlet, The Finite Element Method for Elliptic Problems (Am. Math. Soc., Philadelphia, 2002), Vol. 23.CrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  • A. A. Samsonov
    • 1
  • P. S. Solov’ev
    • 1
  • S. I. Solov’ev
    • 1
  1. 1.Kazan (Volga Region) Federal UniversityKazanRussia

Personalised recommendations